Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Binghamton, NY

January 11, 2014Broome County, New York

NWS Binghamton, NY issued this flash flood warning at Jan 11, 2014, 3:51 PM EST for Broome County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2014, 3:51 PM EST (20:51 UTC)
Expired
Jan 11, 2014, 9:45 PM EST
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Broome County, NY

The radar

The Binghamton radar (KBGM), 16 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 4:23 PM ESTFLASH FLOODFivemile Point, NYFLOODING AT SCHNEIDERS MARKET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 499 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
499 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WGUS51 KBGM 112051
FFWBGM
NYC007-120245-
/O.NEW.KBGM.FF.W.0001.140111T2051Z-140112T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BROOME COUNTY IN CENTRAL NEW YORK...

* UNTIL 945 PM EST

* AT 343 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BINGHAMTON...KIRKWOOD...AND CONKLIN.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS 
IS LIKELY IN AND NEAR THESE LOCATIONS. UP TO 1 FOOT OF WATER HAS 
ALREADY BEEN REPORTED ON ROUTE 11...COURT STREET...EAST OF BINGHAMTON. 
THE WATER IS COMING FROM THE STRATMILL CREEK. THE WATER CONTINUES TO 
RISE IN THIS AREA. THE HEAVIEST RAIN HAS MOVED EAST OF THE AREA BUT 
RUNOFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE PROBLEMS INTO THE 
EARLY EVENING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BINGHAMTON.

&&

LAT...LON 4210 7592 4215 7586 4206 7576 4203 7587

$$

HEDEN
4 follow-up statements
994 
WGUS71 KBGM 112127
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 PM EST SAT JAN 11 2014

NYC007-120245-
/O.CON.KBGM.FF.W.0001.000000T0000Z-140112T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
427 PM EST SAT JAN 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EST FOR
CENTRAL BROOME COUNTY...

AT 358 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BINGHAMTON...CONKLIN...AND KIRKWOOD.

UP TO 1 FOOT OF WATER HAS ALREADY BEEN REPORTED ON ROUTE 11...COURT 
STREET...EAST OF BINGHAMTON. THE WATER IS COMING FROM THE STRATMILL 
CREEK DUE TO AN ICE JAM. LOCAL DOT CREWS ARE ON SCENE AND ARE 
CLEARING UP THE ICE. THE WATER CONTINUES TO RISE IN THIS AREA. THE 
HEAVIEST RAIN HAS MOVED EAST OF THE AREA BUT RUNOFF FROM EARLIER 
RAINS WILL CONTINUE TO CAUSE PROBLEMS INTO THE EARLY EVENING.

IN ADDITION...FLOODING HAS BEEN REPORTED NEAR SCHNEIDERS MARKET IN THE
KIRKWOOD...FIVE MILE POINT AREA. THIS IS LIKELY DUE TO ICE ISSUES ON 
PARK CREEK. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

ICE JAM FLOODING CAN OCCUR SUDDENLY AND ADVANCE INTO AN AREA FROM AN
UNUSUAL DIRECTION. IF YOU SEE WATER APPROACHING...MOVE AWAY FROM THE
RIVER TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BINGHAMTON.

&&

LAT...LON 4210 7592 4215 7586 4206 7576 4203 7587

$$

HEDEN
407 
WGUS71 KBGM 112304
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
604 PM EST SAT JAN 11 2014

NYC007-120245-
/O.CON.KBGM.FF.W.0001.000000T0000Z-140112T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
604 PM EST SAT JAN 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EST FOR
CENTRAL BROOME COUNTY...

AT 533 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING ON ROUTE 11...COURT STREET...EAST OF BINGHAMTON. DOT CREWS 
REMAIN ON THE SCENE AND CONTINUE TO REMOVE THE ICE ALONG STRATMILL 
CREEK WHICH CAUSED THE JAM. THE WATER IS NO LONGER RISING BUT ONE 
LANE OF COURT STREET REMAINS CLOSED. SOME LARGE CHUNKS OF ICE REMAIN 
BEHIND DUE TO THE FLOODING. THE HEAVIEST RAIN HAS MOVED EAST OF THE 
AREA. RUNOFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE PROBLEMS INTO 
THE EARLY EVENING UNTIL THE JAM IS COMPLETELY REMOVED.  

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

ICE JAM FLOODING CAN OCCUR SUDDENLY AND ADVANCE INTO AN AREA FROM AN
UNUSUAL DIRECTION. IF YOU SEE WATER APPROACHING...MOVE AWAY FROM THE
RIVER TO HIGHER GROUND.

&&

LAT...LON 4210 7592 4215 7586 4206 7576 4203 7587

$$

HEDEN
106 
WGUS71 KBGM 120134
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
834 PM EST SAT JAN 11 2014

NYC007-120245-
/O.CON.KBGM.FF.W.0001.000000T0000Z-140112T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
834 PM EST SAT JAN 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EST FOR
CENTRAL BROOME COUNTY...

AT 819 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN ICE JAM 
THAT HAS PRODUCED FLASH FLOODING EARLIER TODAY...AND STILL HAS THE 
POTENTIAL TO DO SO. LOCAL DOT CREWS CONTINUE TO WORK IN THE AREA OF 
COURT STREET...ROUTE 11...JUST EAST OF BINGHAMTON NEAR THE TRAVEL 
CENTER. THE WATER IS NO LONGER RISING AND NOT AN ISSUE AT THE 
MOMENT. HOWEVER...THE ICE JAM HAS NOT BEEN COMPLETELY CLEARED. WITH 
RAIN MOVING BACK INTO THE WARNED AREA...WE STILL HAVE THE POTENTIAL 
FOR RISING WATER AGAIN...THEREFORE THE WARNING WILL CONTINUE THROUGH 
945 PM. THE NORTHBOUND LANE OF ROUTE 11 REMAINS CLOSED DUE TO THE 
CLEANUP. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

ICE JAM FLOODING CAN OCCUR SUDDENLY AND ADVANCE INTO AN AREA FROM AN
UNUSUAL DIRECTION. IF YOU SEE WATER APPROACHING...MOVE AWAY FROM THE
RIVER TO HIGHER GROUND.

&&

LAT...LON 4210 7592 4215 7586 4206 7576 4203 7587

$$

HEDEN
065 
WGUS71 KBGM 120243
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
943 PM EST SAT JAN 11 2014

NYC007-120252-
/O.EXP.KBGM.FF.W.0001.000000T0000Z-140112T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
943 PM EST SAT JAN 11 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EST FOR CENTRAL 
BROOME COUNTY...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

ICE JAM FLOODING CAN OCCUR SUDDENLY AND ADVANCE INTO AN AREA FROM AN
UNUSUAL DIRECTION. IF YOU SEE WATER APPROACHING...MOVE AWAY FROM THE
RIVER TO HIGHER GROUND.

LAT...LON 4210 7592 4215 7586 4206 7576 4203 7587

$$

HEDEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 3:44 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 11, 3:44 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EST SAT JAN 11 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING
BRINGING AN END TO THE RAIN...AND RETURNING COOLER AIR TO THE
REGION. A FEW SNOW SHOWERS ARE POSSIBLE LATE TONIGHT AND ON SUNDAY
IN THE COOLER AIR...ESPECIALLY OVER NEW YORK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MAIN AREA OF RAIN CONTS TO MARCH EAST THIS AFTN THRU THE CNTR OF
THE FCST AREA...ALTHOUGH THE COLD FNT IS NOW JUST ENTERING WRN NY.
XPCT THE HEAVIEST RAIN TO BE CONCENTRATED EAST OF I81 FOR THE NEXT
CPL HRS...FLWD BY MAINLY LGT PCPN AND MILD AIR. TIMING THE FNT WLD
PUT IT NEAR BGM ARND 00Z...AND THE HUDSON VLY ARND 03Z. WILL BE
ANOTHER LGT BAND OF PCPN WITH THE FNT...OTRW JUST DISORGANIZED LGT
SHWRS THIS EVE.

WEAK CAA TNGT AS THE UPR TROF APRCHS. THIS SHD GENERATE SOME LGT
LAKE ENHANCED RAIN AND SNOW SHWRS OVRNGT BUT REALLY NOTHING OF
NOTE. MODEL TEMP GUID CONTS TO BE IN GOOD AGREEMENT FOR THE NEAR TERM.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
A RELATIVELY TRANQUIL PD THRU MON AS THE SHRT WV PULLS OUT AND
RDGG BLDS INTO THE AREA. SOME LGT LE SHWRS PSBL OVER THE NRN ZONES
EARLY SUN...OTRW A DRYING TREND TAKES HOLD WITH TEMPS ABV NRML.

TROF MVES IN LATE MON AHD OF A NRN STREAM WV. SRN STREAM SYSTEM
MVG NWRD ALONG THE SFC BNDRY SLOWS THE EWRD PASSAGE OF THE FNT AND
MAY BRING SOME LGT PCPN INTO THE AREA BEGINNING EARLY TUE. COLD
AIR BEGINS TO ENTER THE SYSTEM ON TUE AND PCPN EXPANDS BUT BY
THEN THE SYSTEM IS MAINLY EAST OF THE FCST AREA. MAIN EFFECT ON
THE SENSIBLE WX IS THAT FCST AREA WILL BEGIN TO TRANSITION BACK TO
MORE SEASONABLE AIR AND TEMPS APRCHG NORMS NEAR THE END OF THE
SHRT TERM.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS STATED IN PREVIOUS LONG TERM UPDATES...UPPER-LEVEL PATTERN WILL
BE CHARACTERIZED BY A BUILDING LONG WAVE RIDGE ACROSS THE
WEST WITH A DIGGING TROUGH ACROSS THE EASTERN CONUS. AS A
RESULT...WE CAN EXPECT THE PASSAGE OF SEVERAL INDIVIDUAL STORM
SYSTEMS THROUGH MID TO LATE WEEK...WITH THE BEST SHOT FOR COLD AIR
EXPECTED TO ARRIVE BY THE WEEKEND BEHIND AN ARCTIC COLD FRONT THAT
SHOULD PASS ON FRIDAY. BEFORE THIS OCCURS HOWEVER...EXTENDED MODELS
(GFS/ECMWF/CANADIAN-CMC) NOW SHOWING SOME AGREEMENT THAT A QUICK
MOVING CLIPPER LIKE SYSTEM WILL PASS ACROSS OUR REGION WEDNESDAY
INTO THURSDAY MORNING. IF THIS OCCURS...A FEW INCHES OF FRESH
SNOW WILL BE POSSIBLE REGION-WIDE...HOWEVER EXPECTED SFC LOW
TRACK IS ALL OVER THE MAP AMONGST THE INDIVIDUAL SOLUTIONS. BEYOND
THIS...MUCH COOLER AIR EXPECTED BY WEEKEND BEHIND THE
AFOREMENTIONED ARCTIC FRONT. THIS SHOULD SET THE STAGE FOR
DEVELOPING LAKE EFFECT SNOWS EAST AND SOUTHEAST OF LAKE ONTARIO AS
850-HPA TEMPS PLUMMET TO NEAR -20C BY SATURDAY.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
PRECIP SHIELD ASSOCIATED WITH APPROACHING COLD FRONT NOW WORKING
THROUGH THE AREA. PERIODIC IFR VSBYS POSSIBLE AS HEAVIEST ACTIVITY
MOVES THROUGH...BUT MAINLY MVFR VSBY RESTRICTIONS EXPECTED FOR THE
MAJORITY OF THE TIME. AT ITH AND BGM...EXPECT CONTINUED IFR CIGS
THROUGH AT LEAST THE EARLY OVERNIGHT PERIOD BEFORE CIGS START TO
RISE AS SOMEWHAT DRIER AIR BEGINS MOVING INTO THE AREA. AT
REMAINING SITES...EXPECT MAINLY MVFR CIGS THROUGH THE MAJORITY OF
THE OVERNIGHT PERIOD. AT RME...DID TOSS IN A BRIEF TEMPO GROUP FOR
SOME POSSIBLE SNOW SHWRS AFTER 6Z AS MODELS CONTINUE TO INDICATE
SOME LGT SNOW EXTENDING SOUTH TOWARDS THE TERMINAL.
ELSEWHERE...EXPECT MAINLY DRY CONDITIONS OVERNIGHT AFTER MAIN
FRONTAL RAIN BAND MOVES THROUGH.

INCREASING SOUTHWEST WINDS THIS AFTERNOON WILL BECOME WESTERLY
OVERNIGHT WITH GUSTS TO 25 KTS AS COLD AIR ADVECTION ENSUES.
BREEZY CONDITIONS TO FOLLOW AFTER 12Z AS WINDS BECOME A BIT MORE
NORTHWESTERLY WITH TIME.

OUTLOOK...

SUN AFTERNOON THROUGH MON...MOSTLY VFR.

MON NIGHT THROUGH THURS...RESTRICTIONS POSSIBLE IN -SHRA/-SHSN.

&&

.HYDROLOGY...
4 AM UPDATE...
CONTINUE WITH THE FLOOD WATCH. ICE JAMS THE MAIN CONCERN BUT
HEADWATER POINTS IN THE DELAWARE COULD GET CLOSE TO FLOOD STAGE
TOO. FOR MUCH OF NE PA AND THE CATSKILLS RAINFALL AMOUNTS WILL BE
AROUND AN INCH. HIGHEST AMOUNTS IN THE FAR SE AND CLOSE TO 1.5
INCHES. IN NY CLOSER TO HALF AN INCH. AXIS OF EVEN HEAVIER
AMOUNTS NOT THAT FAR AWAY IN NJ. MOST OF THE SNOW ON THE GROUND
WILL MELT BUT WATER EQUIVALENTS MAINLY LESS THAN AN INCH. ALMOST
ALL OF THE RAIN AND SNOWMELT WILL RUN OFF WITH THE FROZEN GROUND.
THIS WILL LIFT ANY ICE IN THE RIVERS AND STREAMS WHICH COULD JAM
AND CAUSE FLOODING. RIGHT NOW MARFC HAS SHERBURNE AND WALTON
CRESTING WITHIN A FOOT OF FLOOD STAGE ON SUNDAY. PROBABLY HIGH ON
SHERBURNE WITH A PROLONGED SNOWMELT AND LESS THAN HALF AN INCH OF
RAIN. MAIN STEMS WILL NOT FLOOD WITH THIS AMOUNT OF RAIN AND
SNOWMELT.

4 PM UPDATE...
THE THOUGHTS REGARDING HYDROLOGIC RESPONSE HAVE CHANGED LITTLE
TODAY. SPRING-LIKE WARMING IS EXPECTED THIS WEEKEND THROUGH MONDAY
WITH A RAIN EVENT EXPECTED SATURDAY. FORECAST RAIN AMOUNTS ARE A
TOUCH LOWER THAN PREVIOUS FORECASTS...ESPECIALLY ACROSS CENTRAL NY
WHERE ABOUT ONE HALF TO THREE QUARTER INCHES IS EXPECTED. HEAVIEST
AXIS OF RAIN IS STILL TARGETING NEPA WHERE OVER AN INCH IS
POSSIBLE FOR THE POCONOS. SNOW MELT COULD ADD UP TO ANOTHER HALF
INCH LIQUID TO THE RIVERS. SEVERAL FOOT WATER LEVEL RISES ARE
LIKELY...BUT THE MAIN CONCERN IS ICE JAM FLOODING. ICE NETWORK
REPORTS SUGGEST MAIN STEM RIVERS ARE MOSTLY OPEN...WITH THE
EXCEPTION OF SOME OF THE COMMON BENDS AND NARROWS WHERE ICE
CONGESTION HAS BEEN REPORTED. AN ACTIVE ICE JAM CONTINUES IN THE
CITY OF ITHACA WHERE MINOR FLOODING IS OCCURRING. GIVEN EXPECTED
CONDITIONS OVER THE WEEKEND...ICE IS LIKELY TO BREAK UP AND START
MOVING. WHETHER OR NOT THERE WILL BE ENOUGH FLOW TO ACTUALLY PUSH
THE ICE FLOES THROUGH THE BENDS...NARROWS AND BRIDGE AREAS IS IN
QUESTION AT THIS TIME AND THIS IS THE MAIN THOUGHT REGARDING THE
POSSIBILITY OF LOCALIZED FLOODING. OUTSIDE OF ICE CONCERNS...THE
RAIN/SNOW RUNOFF ALONE IS NOT EXPECTED TO CAUSE FLOODING IN THE
NATURAL CHANNELS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SUNDAY EVENING FOR PAZ038>040-043-044-047-
     048-072.
NY...FLOOD WATCH THROUGH SUNDAY EVENING FOR NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...CMG
AVIATION...CMG
HYDROLOGY...
Hazardous weather outlook, Jan 11, 3:01 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EST SAT JAN 11 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-122015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
301 PM EST SAT JAN 11 2014

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.